Lercandipine and tinnitus: Hi I’m new... - High Blood Pressu...

High Blood Pressure Support

4,065 members1,017 posts

Lercandipine and tinnitus

Poetry19 profile image

Hi I’m new to this site and hopefully I will be able to share my symptoms with others and hopefully get some advice on how others react to similar medication. I have been taking lercandipine for the past few months for high blood pressure and experience awful side effects like vertigo, light headedness, tinnitus and lots of acid. I was taking my medication in the morning but changed to evening as I thought it might help my headache and dizziness as I would be resting more but alas no. I was originally prescribed amlodopine but had side effects to this medication so was put on lisiniprol but again suffered side effects. I am going to contact my dr again but have previously been told I have tried all different possibilities and all blood pressure meds have side effects. My dizziness and tinnitus is definitely much worse on lercandipine and I’m wondering if anyone else has suffered or is suffering similar ?

8 Replies

Hello Poetry. Anything you put in your body has a side effect. It’s just that some people react to different foods or medications in different ways.First of all, assuming you are in the UK, talk to your pharmacist. It is part of their function to advise you on medications, their inter reactions and their side effects.

Secondly, have a look at the website of Blood Pressure UK. Lots of information there.

Thirdly, your diet and lifestyle have a huge effect on your blood pressure.

Poetry19 profile image
Poetry19 in reply to Happyrosie

Thank you so much for your reply. I will certainly check out the website you suggest and talk to my pharmacist. Unfortunately I’m not good at taking any medication and have allergies to many of them.I’m trying very hard to eat all the right things and I’ve always been active and not overweight . I think the COVID pandemic contributed to my blood pressure rising in the first instance and I’m trying to relax more.

Hi Poetry19 and welcome. I agree with Happyrosie but would just say that it could be the brand of medication you take and their ingredients, as not all brands have the same ingredients - your pharmacist should be able to tell you if there are other brands you could try. Good luck.

Hi there, I am new to the forum. I suffer exactly in the same way. Tried a number of BP med and could not cope with horrendous side effects amolodipine was just terrible for me. Caused me to feel severely depressed.

Right now I am on no BP meds and my BP is very high. Like You I have been told I've tried them all!

One I can't remember the name of actually stopped me eating and drinking.

Don't know what the answer is apart from weught loss if your over weight and diet Iguess.

Anxiety also plays a major role in high BP which I suffer with badly. And walking around like a ticking time bomb doesnt help lol xx

Mo

springcross profile image
springcross in reply to Dizzytwo

Hi Mo and welcome. Anxiety, now there's the root of a lot of health problems, but from experience I know that worrying about it is only making it worse, it's a vicious circle isn't it. Have you tried relaxation/meditation videos to listen to as you need to try to reduce the stress - every time I thought about mine I could feel it shoot up. There are some good You Tube videos - Yoga Nidra is one and has guided meditation and other relaxing videos, but there are others too. Also, as mentioned above, have you tried having a word with your pharmacist, they know more about the drugs than GPs and I've found the effects of one drug can differ depending on who the manufacturer is - the drugs I was taking a few years ago (and started again a couple of years ago, the third attempt with them over a few years because nothing else worked) gave me swollen knees, lower legs, ankles, heels and feet with a rash but quite by chance, that one wasn't available when I ran out so I given a different brand and it has a totally different effect, all the swelling cleared up and the rash disappeared so I now have that brand on my prescription, not all manufacturers use the same ingredients.

gouta profile image
gouta in reply to Dizzytwo

Are you able to take the odd walk and spend some time outside? I find this can calm the nerves a bit and lessen anxiety.

Good morning. I too have suffered severe side effects from every bp med I’ve taken and I must have tried them all in the past 12 months!!!Lercanipidine gave me acute acid reflux so bad I ended up in A&E thinking I was about to have a heart attack.

I found the only one I could take was Lisinopril and was on it for 6 months. At first I started noticing a little hair loss but I had lovely thick hair so it didn’t bother me much. This gradually became so bad I knew I’d have to come off them. I told my doctor and he did confirm this was a side effect to ACE’a Lisinopril being one of them.

He prescribed Slozem which is a CCB and I have been taking this for 6 weeks now. I take it at bedtime as usual but it is causing flushing and waking me as I’m so hot and my mouth is very dry. I have palpitations and pulsating tinnitus and feel very tired.

I have booked a telephone consultation for today so will see what he advises.

I am not obese but maybe could do with loosing a stone or two. I don’t drink or smoke I walk every day and have a very healthy diet.

Surely there must be something out there for people with high bp to take that is tolerable.

hi - i am on andropline and have severe acid and tinnitus has gone very bad.

You may also like...